Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 202, NWS San Angelo, TX

August 6, 2004Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Aug 6, 2004, 4:34 PM CDT for Kimble County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2004, 4:34 PM CDT (21:34 UTC)
Expired
Aug 6, 2004, 5:15 PM CDT
In force
41 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2004-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2004-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:14 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 6, 3:14 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
314 PM CDT FRI AUG 6 2004

.SHORT TERM...
SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTERNOON ACROSS
THE BIG COUNTRY NEAR OLD OUTFLOW BOUNDARY FROM LAST NIGHTS
CONVECTIVE COMPLEX OVER NORTHWEST TEXAS. SCATTERED SHOWERS ALSO
DEVELOPING ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA NEAR OLD
FRONTAL BOUNDARY.  ALTHOUGH SLIGHTLY DRIER AIR HAS FILTERED INTO
NORTHEAST TEXAS BEHIND THE FRONT...LOW LEVEL MOISTURE STILL
PLENTIFUL ACROSS WEST CENTRAL TEXAS AND PLENTY OF HEATING TO HELP
DESTABILIZE THE ATMOSPHERE THIS AFTERNOON.  EXPECT SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH THE EARLY EVENING...BEFORE
DECREASING AFTER DARK.

.LONG TERM...
UPPER LEVEL RIDGE OVER WEST TEXAS CONTINUES TO SLIDE WESTWARD WITH A
SERIES OF WEAK SHORTWAVE TROUGHS MOVING INTO WEST CENTRAL TEXAS
AROUND THE RIDGE. CAN NOT RULE OUT A FEW STORMS OVER THE NEXT COUPLE
DAYS AS MOISTURE REMAINS ACROSS THE AREA. EXACT LOCATION OF PRECIP
WILL BE DEPENDANT ON WHERE OUTFLOW BOUNDARIES FROM PREVIOUS STORMS
END UP DURING PEAK HEATING HOURS. FOR NOW WILL KEEP THE BEST CHANCE
OF RAIN OVER THE WESTERN HALF OF THE AREA THROUGH THE WEEKEND WHERE
MOISTURE IS GREATER. BY THE MIDDLE OF NEXT WEEK...SLIGHTLY BETTER
RAIN CHANCE SHIFTS TO THE EASTERN COUNTIES AS THE RIDGE TRIES TO
DEVELOP BACK EASTWARD INTO WEST TEXAS.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     70  89  69  90 /  30  30  20  10
SAN ANGELO  70  91  70  92 /  30  30  20  10
JUNCTION    68  92  68  92 /  30  30  20   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08
Hazardous weather outlook, Aug 6, 2:08 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
208 PM CDT FRI AUG 6 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-070107-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
208 PM CDT FRI AUG 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING...HOWEVER HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 6, 2:34 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
234 PM CDT FRI AUG 6 2004

TXZ054-062015-
NOLAN TX-
234 PM CDT FRI AUG 6 2004

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ALERT FOR STRONG THUNDERSTORM IN EASTERN NOLAN COUNTY...

AT 229 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF NOLAN...OR ABOUT 13 MILES SOUTHEAST OF SWEETWATER...MOVING SOUTH
AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...  NOLAN AT 255 PM
CDT...  HYLTON AT 315 PM CDT...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS
OF AN INCH IN DIAMETER AND WINDS TO 55 MPH. FREQUENT CLOUD TO GROUND
LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE TO A PLACE OF SAFETY
WHEN THUNDERSTORMS APPROACH AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
Special weather statement, Aug 6, 4:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
417 PM CDT FRI AUG 6 2004

TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170-
062216-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX-
RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX-
TOM GREEN TX-
417 PM CDT FRI AUG 6 2004

...ISOLATED STRONG THUNDERSTORMS APPROACHING SEVERE LIMITS ACROSS
WEST CENTRAL TEXAS...

AT 425 PM CDT...A STRONG THUNDERSTORM PRODUCING SMALL HAIL...
WIND GUST TO NEAR 50 MPH...AND VERY HEAVY RAIN WAS LOCATED
25 MILES SOUTHEAST OF SAN ANGELO ALONG THE TOM GREEN AND SUTTON
COUNTY LINE.  THIS STORM WAS MOVING SOUTH AT 10 MPH.

OTHER SCATTERED STRONG THUNDERSTORMS STRETCHED FROM BARNHART
TO FORT MCKAVETT AND SOUTH PAST JUNCTION AND TELEGRAPH.

YET ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM STERLING CITY
TO NEAR WINTERS.

BE PREPARED FOR LOCALIZED FLOODING OF LOW LYING AREAS...
DANGEROUS CLOUD TO GROUND LIGHTNING...AND PEA SIZE HAIL.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:11 PM CDTSevere Thunderstorm WarningSJTNolan34 min
Aug 6, 5:12 PM CDTFlash Flood WarningSJTKimble3 hr
Aug 6, 5:21 PM CDTSevere Thunderstorm WarningSJTKimble54 min
Aug 6, 5:59 PM CDTSevere Thunderstorm WarningSJTTom Green61 min
Aug 6, 6:13 PM CDTSevere Thunderstorm WarningSJTIrion62 min
Aug 6, 6:49 PM CDTFlash Flood WarningSJTTom Green2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.